zbMATH — the first resource for mathematics

Convergence conditions for secant-type methods. (English) Zbl 1224.65141
Summary: We provide new sufficient conditions for the convergence of secant-type methods to a locally unique solution of a nonlinear equation in a Banach space. Our new idea uses recurrent functions, and Lipschitz-type and center-Lipschitz-type instead of just Lipschitz-type conditions on the divided difference of the operator involved. It turns out that, in this way, our error bounds are more precise than earlier ones and under our convergence hypotheses we can cover cases where earlier conditions are violated. Numerical examples are also provided.

65J15 Numerical solutions to equations with nonlinear operators (do not use 65Hxx)
47J25 Iterative procedures involving nonlinear operators
Full Text: DOI EuDML
[1] I. K. Argyros: Polynomial operator equations in abstract spaces and applications. St. Lucie/CRC/Lewis Publ. Mathematics series, 1998, Boca Raton, Florida, U.S.A.
[2] I. K. Argyros: On the Newton-Kantorovich hypothesis for solving equations. J. Comput. Appl. Math. 169 (2004), 315–332. · Zbl 1055.65066 · doi:10.1016/j.cam.2004.01.029
[3] I. K. Argyros: A unifying local-semilocal convergence analysis and applications for two-point Newton-like methods in Banach space. J. Math. Anal. Appl. 298 (2004), 374–397. · Zbl 1057.65029 · doi:10.1016/j.jmaa.2004.04.008
[4] I. K. Argyros: New sufficient convergence conditions for the Secant method. Chechoslovak Math. J. 55 (2005), 175–187. · Zbl 1081.65043 · doi:10.1007/s10587-005-0013-1
[5] I. K. Argyros: Convergence and Applications of Newton-Type Iterations. Springer-Verlag Publ., New-York, 2008.
[6] I. K. Argyros and S. Hilout: Efficient Methods for Solving Equations and Variational Inequalities. Polimetrica Publisher, 2009. · Zbl 1205.26023
[7] W. E. Bosarge and P. L. Falb: A multipoint method of third order. J. Optimiz. Th. Appl. 4 (1969), 156–166. · Zbl 0172.18703 · doi:10.1007/BF00930576
[8] S. Chandrasekhar: Radiative Transfer. Dover Publ., New-York, 1960. · Zbl 0037.43201
[9] J. E. Dennis: Toward a unified convergence theory for Newton-like methods. In Nonlinear Functional Analysis and Applications (L.B. Rall, ed.), Academic Press, New York (1971), 425–472. · Zbl 0276.65029
[10] M. A. Hernández, M. J. Rubio and J.A. Ezquerro: Solving a special case of conservative problems by Secant-like method. Appl. Math. Cmput. 169 (2005), 926–942. · Zbl 1080.65044 · doi:10.1016/j.amc.2004.09.070
[11] M. A. Hernández, M. J. Rubio and J.A. Ezquerro: Secant-like methods for solving nonlinear integral equations of the Hammerstein type. J. Comput. Appl. Math. 115 (2000), 245–254. · Zbl 0944.65146 · doi:10.1016/S0377-0427(99)00116-8
[12] Z. Huang: A note of Kantorovich theorem for Newton iteration. J. Comput. Appl. Math. 47 (1993), 211–217. · Zbl 0782.65071 · doi:10.1016/0377-0427(93)90004-U
[13] L. V. Kantorovich and G. P. Akilov: Functional Analysis. Pergamon Press, Oxford, 1982.
[14] P. Laasonen: Ein überquadratisch konvergenter iterativer Algorithmus. Ann. Acad. Sci. Fenn. Ser I 450 (1969), 1–10. · Zbl 0193.11704
[15] J. M. Ortega and W.C. Rheinboldt: Iterative Solution of Nonlinear Equations in Several Variables. Academic Press, New York, 1970.
[16] F. A. Potra: Sharp error bounds for a class of Newton-like methods. Libertas Mathematica 5 (1985), 71–84. · Zbl 0581.47050
[17] J. W. Schmidt: Untere Fehlerschranken fur Regula-Falsi Verfahren. Period. Hungar. 9 (1978), 241–247. · Zbl 0401.65036 · doi:10.1007/BF02018090
[18] T. Yamamoto: A convergence theorem for Newton-like methods in Banach spaces. Numer. Math. 51 (1987), 545–557. · Zbl 0633.65049 · doi:10.1007/BF01400355
[19] M. A. Wolfe: Extended iterative methods for the solution of operator equations. Numer. Math. 31 (1978), 153–174. · Zbl 0375.65030 · doi:10.1007/BF01397473
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.